Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 246, NWS Mobile, AL

November 26, 2022Mobile County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Nov 26, 2022, 6:32 PM CST for Mobile County, Washington County, Alabama. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2022, 6:32 PM CST (00:32 UTC)
Expired
Nov 26, 2022, 6:46 PM CST
In force
14 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Mobile County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 62 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 6:31 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

450 
WUUS54 KMOB 270032
SVRMOB
ALC097-129-270115-
/O.NEW.KMOB.SV.W.0246.221127T0032Z-221127T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
632 PM CST Sat Nov 26 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northwestern Mobile County in southwestern Alabama...
  Southeastern Washington County in southwestern Alabama...

* Until 715 PM CST.

* At 632 PM CST, a severe thunderstorm was located 7 miles northwest
  of Gulfcrest, or 7 miles southwest of Citronelle, moving northeast
  at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Citronelle, Calvert and McIntosh. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CST for southwestern
Alabama.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CST for southwestern
Alabama.

&&

LAT...LON 3100 8843 3107 8843 3137 8805 3134 8792
      3133 8792 3133 8791 3131 8793 3132 8796
      3127 8795 3127 8797 3126 8799 3125 8795
      3123 8793 3121 8795 3116 8794 3116 8797
      3115 8797 3097 8837
TIME...MOT...LOC 0032Z 232DEG 37KT 3104 8835 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Black
1 follow-up statement
862 
WWUS54 KMOB 270046
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
646 PM CST Sat Nov 26 2022

ALC097-129-270054-
/O.CAN.KMOB.SV.W.0246.000000T0000Z-221127T0115Z/
Mobile AL-Washington AL-
646 PM CST Sat Nov 26 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CST for southwestern
Alabama.

LAT...LON 3100 8843 3107 8843 3137 8805 3134 8792
      3133 8792 3133 8791 3131 8793 3132 8796
      3127 8795 3127 8797 3126 8799 3125 8795
      3123 8793 3121 8795 3116 8794 3116 8797
      3115 8797 3097 8837
TIME...MOT...LOC 0044Z 232DEG 37KT 3112 8823 

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 5:42 PM CST, 50 minutes earlier.

Area forecast discussion, Nov 26, 5:42 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
542 PM CST Sat Nov 26 2022

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 530 PM CST Sat Nov 26 2022

LIFR to IFR conditions will persist through the evening as a cold
front approaches moves across the area tonight. Winds will
generally be sustained at around 15 knots over inland locations
and around 20 knots near the coast. Wind gusts to 30-35 knots are
possible at times this evening and into late tonight. Higher wind
gusts can be expected in thunderstorms. Additionally, strong low
level wind shear will be present this evening through the
overnight hours, with mainly southwesterly shear between 40-45
knots through 2000ft. However, by late tonight into early Sunday
morning, shear will become westerly at around 40 knots through
2000ft. VFR conditions return by mid-morning Sunday. /13

&&

.PREV DISCUSSION... /issued 412 PM CST Sat Nov 26 2022/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Sunday)
Issued at 224 PM CST Sat Nov 26 2022

An upper trough will eject northeast and become negatively tilted
this evening and tonight as strong upper jet rounds the base of
the trough. At the sfc a cold front will track eastward across
the area tonight. As height falls associated with the upper level
trough continue to overspread the area through this evening, rain
chances will continue to increase from west to east. Meanwhile, a
marine warm front over the northern Gulf will continue to lift
northward. While the area has remained stable today due to
persistent low clouds and drizzle, a much more unstable airmass is
located south of the warm front. As the warm front moves inland
and the unstable airmass moves onshore, the severe threat is
expected to increase as wind shear values are favorable for severe
thunderstorms with very large, curved hodographs characterized by
upwards of 400m2/s2 sfc-1km and sfc-3km SRH. This is thanks to
strong speed and directional shear over the area, with deep layer
shear values exceeding 55 to 65kts. At this time we expect the
greatest severe threat to be along the coast and especially in the
western Florida panhandle this evening where there is a Slight
Risk of severe thunderstorms. The greatest threat will be damaging
winds and isolated tornadoes. Patchy dense fog will also be
possible ahead of the front this evening before mixing increases.
A wind advisory remains in effect tonight into Sunday morning for
frequent wind gusts of 35 to 45 mph just ahead of and behind the
front.

Showers and thunderstorms will be east of the area by daybreak
with a drier airmass moving into the area for Sunday. Lows tonight
will be in the upper 40s and low 50s west of I-65 to mid and upper
50s east of I-65. Highs on Sunday will be in the mid and upper
60s. /13

SHORT TERM...
(Sunday night through Wednesday)
Issued at 224 PM CST Sat Nov 26 2022

Sunday night through Monday night will be dry as high pressure
moves east across the area and shortwave ridging building over the
southeast. Southerly flow returns late Monday night into Tuesday
as sfc high pressure slides east and next trough develops over the
western states. As precipitable water values climb to around 1.5
inches by Tuesday afternoon and 1.8 inches on Wednesday, rain
chances will increase from west east on Tuesday night into
Wednesday as a cold front approaches the area. The cold front
will move across the area on Wednesday. Early indications
indicate the potential for CAPE of 1500-1700 J/KG, 0-3km SRH of
150-225 M2/S2, and SFC-500 MB Bulk Shear of at least 40 KT, so
this will be something to watch over the next few days for the
potential of strong to severe thunderstorms. Highs on Monday will
be in the upper 60s and low 70s and low to mid 70s on Tuesday.
/13

LONG TERM...
(Thursday through Saturday)
Issued at 224 PM CST Sat Nov 26 2022

Cooler and drier high pressure will move east across our
forecast area Thursday and Friday, with no precipitation expected
through Saturday. Highs will be in the 50s and low 60s on Thursday
in the wake of the front and back into the 60s and 70s Friday and
Saturday. /13

MARINE...
Issued at 224 PM CST Sat Nov 26 2022

Seas will build and moderate onshore flow will become
strong this evening with the approach of a cold front. Winds will
then shift to be westerly early Sunday morning as the front passes
over the marine waters. Small Craft Advisories remain in effect for
all bays and sounds as well as the Gulf waters. Winds and seas will
then gradually decrease into early next week, but moderate to strong
onshore flow along with building seas, is expected to develop once
again for Tuesday and into midweek ahead of the next cold front. At
least a Small Craft Advisory will likely be needed by midweek to
account for this; however, we will continue to monitor trends for
potential Gale products as well. /26

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      52  69  52  71  54  75  64  75 / 100   0   0   0   0  60  80  60
Pensacola   58  68  56  71  58  73  66  75 / 100   0   0   0   0  40  70  70
Destin      62  69  59  70  60  72  67  74 / 100   0   0   0   0  30  60  80
Evergreen   53  68  48  69  48  73  60  74 / 100   0   0   0   0  30  70  70
Waynesboro  48  65  45  67  48  72  60  70 /  90   0   0   0   0  60  90  40
Camden      51  66  45  67  46  72  59  72 / 100   0   0   0   0  40  80  60
Crestview   57  70  49  72  51  74  61  76 / 100   0   0   0   0  30  60  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST Sunday for ALZ051>060-261>266.

     High Rip Current Risk through late Sunday night for ALZ265-266.

FL...Wind Advisory until 6 AM CST Sunday for FLZ201>206.

     High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

MS...Wind Advisory until 6 AM CST Sunday for MSZ067-075-076-078-079.

GM...Small Craft Advisory until 9 AM CST Sunday for GMZ630>636.

     Small Craft Advisory until 3 PM CST Sunday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Nov 26, 4:46 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
446 PM CST Sat Nov 26 2022

ALZ261>266-FLZ201>206-MSZ078-079-270200-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal-
Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland-
Okaloosa Coastal-Stone-George-
Including the cities of Citronelle, Saraland, Stockton, Mobile,
Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley,
Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay,
Fort Morgan, Gulf Shores, Orange Beach, Century, Molino,
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola,
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze,
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach,
Niceville, Seminole, Valparaiso, Wright, Wiggins, and Lucedale
446 PM CST Sat Nov 26 2022

...Patchy dense fog will affect coastal Alabama and the western
Florida panhandle through 9PM...

Patchy dense fog will continue across area areas mainly along and
south of I-10 in southwest Alabama and northwest Florida through
this evening with visibilities as low as a quarter of a mile at
times. The fog will gradually clear as rain increases and a cold
front moves into the area. Dense fog may locally prove hazardous
to travel conditions as times this evening.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:08 PM CSTSpecial Marine WarningMOB22 min
Nov 26, 6:50 PM CSTSpecial Marine WarningMOB85 min
Nov 26, 6:54 PM CSTAreal Flood AdvisoryMOBMobile3 hr
Nov 26, 8:11 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr
Nov 26, 8:11 PM CSTSpecial Weather StatementMOBBaldwin49 min
Nov 26, 8:41 PM CSTSevere Thunderstorm WarningMOBEscambia49 min
Nov 26, 9:16 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBConecuh, Covington, Escambia44 min
Nov 26, 9:34 PM CSTAreal Flood AdvisoryMOBBaldwin, Escambia3 hr
Nov 26, 9:48 PM CSTSpecial Weather StatementMOBButler, Covington57 min
Nov 26, 10:41 PM CSTSpecial Weather StatementMOBCovington49 min
Nov 26, 10:42 PM CSTSpecial Marine WarningMOB48 min
Nov 26, 11:46 PM CSTSpecial Marine WarningMOB22 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.